Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 27, NWS Great Falls, MT

October 1, 20125 counties in Montana

NWS Great Falls, MT issued this red flag warning at Oct 1, 2012, 3:14 PM MDT for 5 counties in Montana. It took effect at Oct 2, 2012, 12:00 PM MDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2012, 3:14 PM MDT (21:14 UTC)
In effect from
Oct 2, 2012, 12:00 PM MDT
Expired
Oct 2, 2012, 2:17 PM MDT
In force
2 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Chouteau County, MT, Fergus County, MT, Hill County, MT, Phillips County, MT

The radar

The Great Falls radar (KTFX), 169 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2012-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2012-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2262 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WWUS85 KTFX 012114
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
314 PM MDT MON OCT 1 2012

.GUSTY SOUTHWEST WINDS WILL CONTINUE ALONG THE EAST SLOPES OF THE
NORTHERN ROCKY MOUNTAINS THROUGH TONIGHT BUT HUMIDITIES WILL
RECOVER TO 30 TO 40 PERCENT AFTER SUNSET. TUESDAY A STRONG
CANADIAN COLD FRONT WILL MOVE SOUTH THROUGH THE AREA. GUSTY
NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT AND THERE WILL BE
AREAS OF HUMIDITIES BELOW 20 PERCENT. HUMIDITIES WILL INCREASE
TUESDAY EVENING. 

MTZ113-115-021200-
/O.NEW.KTFX.FW.W.0027.121002T1800Z-121003T0600Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
314 PM MDT MON OCT 1 2012

...RED FLAG WARNING IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT
TUESDAY NIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 113 AND 115...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 113 AND 115.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* IMPACTS...GUSTY NORTHWEST WINDS AND LOW AFTERNOON HUMIDITY...WILL
  ALLOW RAPID FIRE GROWTH FOR ANY UNCONTROLLED EXISTING OR NEW
  WILD FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ112-114-117-021200-
/O.EXT.KTFX.FW.W.0026.000000T0000Z-121003T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
314 PM MDT MON OCT 1 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TUESDAY
NIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 112...114 AND 117...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TUESDAY
NIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 112...114 AND 117.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH BECOMING
  NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH TUESDAY.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW AFTERNOON HUMIDITY...WILL ALLOW
  RAPID FIRE GROWTH FOR ANY UNCONTROLLED EXISTING OR NEW WILD
  FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
2 follow-up statements
244 
WWUS85 KTFX 021125
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
525 AM MDT TUE OCT 2 2012


MTZ112-114-117-022200-
/O.CON.KTFX.FW.W.0026.000000T0000Z-121003T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
525 AM MDT TUE OCT 2 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
112...114 AND 117...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 112...114 AND 117.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW AFTERNOON HUMIDITY...WILL ALLOW 
  RAPID FIRE GROWTH FOR ANY UNCONTROLLED EXISTING OR NEW WILD 
  FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ113-115-022200-
/O.CON.KTFX.FW.W.0027.121002T1800Z-121003T0600Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
525 AM MDT TUE OCT 2 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 113 AND 115...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 113 AND 115.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...GUSTY NORTHWEST WINDS AND LOW AFTERNOON HUMIDITY... 
  WILL ALLOW RAPID FIRE GROWTH FOR ANY UNCONTROLLED EXISTING OR 
  NEW WILD FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
181 
WWUS85 KTFX 022017
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
217 PM MDT TUE OCT 2 2012

MTZ113-115-022130-
/O.CAN.KTFX.FW.W.0027.000000T0000Z-121003T0600Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
217 PM MDT TUE OCT 2 2012

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 113 AND 115...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED
FLAG WARNING. 

CONDITIONS ACROSS THE AREA ARE ABOVE RED FLAG CRITERIA SO HAVE
CANCELLED THE RED FLAG WARNING.

$$

MTZ112-114-117-022130-
/O.CAN.KTFX.FW.W.0026.000000T0000Z-121003T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
217 PM MDT TUE OCT 2 2012

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 112...114 AND 117...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED
FLAG WARNING. 

CONDITIONS ACROSS THE AREA ARE ABOVE RED FLAG CRITERIA SO HAVE
CANCELLED THE RED FLAG WARNING.

$$

HTTP://WEATHER.GOV/GREATFALLS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Oct 1, 3:03 PM MDT, 11 minutes earlier.

Area forecast discussion, Oct 1, 3:03 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
303 PM MDT MON OCT 1 2012

.DISCUSSION...

TONIGHT THROUGH WEDNESDAY...THE HIGH PRESSURE ALOFT WILL GRADUALLY
BREAK DOWN AS A SHORTWAVE APPROACHES THE REGION. WINDS ALOFT WILL
INCREASE TONIGHT AS THE SHORTWAVE APPROACHES WITH MID LEVEL WINDS
INCREASING TO 35 KTS DURING THE EVENING...50 KTS BY MORNING...AND
THE CURRENT HIGH WIND WARNING WILL BE CONTINUED. WINDS ACROSS THE
PLAINS WILL ALSO BE BREEZY BUT STRONGEST WINDS SHOULD NOT MIX DOWN
DURING THE NIGHT. HOWEVER...SURFACE WINDS WILL BE BREEZY AND HILL
AND BLAINE COUNTIES COULD BE IN THE 20 TO 30 MPH RANGE. TUESDAY WILL
BE ANOTHER BREEZY AND DRY DAY ACROSS NORTH CENTRAL MONTANA. THE
SHORT WAVE WILL MOVE OVER THE ZONES BY MIDNIGHT TUESDAY NIGHT AND
FLOW ALOFT WILL SWITCH TO THE NORTHWEST. THE ASSOCIATED COLD FRONT
WILL BRING LOW LEVEL MOISTURE ACROSS THE CANADIAN BORDER AROUND 9PM
TUESDAY AND INTO SOUTHERN LEWIS AND CLARK TO FERGUS COUNTY BY 3AM
WEDNESDAY. SATURATED LOW LEVELS ALONG WITH UPSLOPE FLOW WILL RESULT
IN HIGH POPS. PRECIP AMOUNTS WILL NOT BE EXCESSIVE ALTHOUGH WINDWARD
FACES OF HIGHER TERRAIN WILL SEE HIGHER SNOW ACCUMULATIONS. THE
FRONT WILL PUSH INTO THE SOUTHWEST ZONES EARLY WEDNESDAY...POPS WILL
INCREASE AFTER MIDNIGHT AND REMAIN AT A GOOD CHANCE THROUGH THE
AFTERNOON. NORTHERLY FLOW WILL CONTINUE ACROSS THE NORTH THROUGH
WEDNESDAY HOWEVER THE AIRMASS WILL BEGIN TO DRY.

WEDNESDAY NIGHT THROUGH MONDAY...WIDESPREAD CHANCES FOR LIGHT
PRECIPITATION LOOK POSSIBLE WITH INTO EARLY THURSDAY AND MODELS
AGREE FAIRLY WELL ON THIS. PRECIPITATION WILL LIKELY START OFF AS
RAIN BEFORE SHIFTING TO A MIX OF RAIN AND SNOW WEDNESDAY NIGHT. SOME
LOCATIONS MAY SEE STRAIGHT SNOW AS OVERNIGHT LOWS DROP BELOW
FREEZING. EXPECT MOSTLY SNOW IN HIGHER TERRAIN. POPS ARE GENERALLY
CHANCE TO LIKELY OVER THE PLAINS WITH LIKELY OVER THE ROCKIES AND
HIGHER TERRAIN. EXPECT THE CHANCE FOR PRECIPITATION TO TAPER OFF
RATHER QUICKLY EARLY THURSDAY MORNING. FAR SOUTHWEST MONTANA MAY NOT
GET MUCH PRECIPITATION AS THE BULK OF THE MOISTURE LOOKS TO WANT TO
REMAIN NORTHEAST OF THE AREA.

MODELS CONTINUE TO BRING A SEPARATE SECONDARY TROUGH IN OVER
NORTH-CENTRAL MONTANA LATE THURSDAY-EARLY FRIDAY. SCATTERED LIGHT
PRECIPITATION WILL ACCOMPANY THIS TROUGH AS WELL AS PERSISTING COLD
TEMPERATURES. SATURDAY AND SUNDAY LOOK FAIRLY QUIET WITH SOME PARTLY
CLOUDY SKIES. YET ANOTHER WEAK TROUGH LOOKS TO MOVE INTO NORTH
CENTRAL MONTANA MID-MONDAY AND ANOTHER ROUND OF LIGHT PRECIPITATION
MAY BE SEEN. THE REGION SHOULD STAY UNDER A SOMEWHAT UNSTABLE NORTH
NORTHWEST FLOW AND THUS GENERALLY PARTLY CLOUDY SKIES AND SLIGHT
CHANCES FOR PRECIPITATION WILL MOVE IN AND OUT OF THE FORECAST AS
THE MODEL RUNS SHIFT. THE ONE VERY HIGH CONFIDENCE PHENOMENA
CONTINUES TO BE COLDER TEMPERATURES THROUGH THE PERIOD WITH HIGHS
OVER THE PLAINS GENERALLY NEAR THE LOW 50S WITH LOW 40S OVER HIGHER
TERRAIN. LOW TEMPERATURES WILL BE IN THE MID TO LOW 30S AT MOST
LOCATIONS WITH A HIGH LIKELIHOOD OF MOST PLACES AT LEAST TOUCHING
THE FREEZING MARK. TEMPERATURES WILL BEGIN TO REBOUND MONDAY AS
HIGHS CLIMB BACK INTO THE MID TO UPPER 50S AT MANY LOCATIONS.

&&

.AVIATION...
UPDATED 1630Z.
VFR CONDITIONS WILL DOMINATE THE TAF FORECASTS TODAY. WINDS WILL
INCREASE THROUGHOUT THE DAY ESPECIALLY ACROSS CENTRAL AND NORTH
CENTRAL MONTANA AS A GRADIENT DEVELOPS DUE TO THE HIGH PRESSURE
ALOFT AND AN APPROACHING TROUGH FROM THE NORTHWEST. A SHORTWAVE
TROUGH WILL MOVE ACROSS THE AREA BRINGING AN INCREASE IN MID/HIGH
CLOUDS. MOST AREAS IN NORTH CENTRAL AND CENTRAL MONTANA WILL HAVE
GUSTS IN THE 20 TO 30 KT RANGE DURING THE AFTERNOON. GUSTS COULD
APPROACH 55 KT ALONG THE ROCKY MOUNTAIN FRONT. WINDS WILL REMAIN
AROUND 10 TO 15 MPH INTO THE NIGHT OVER CENTRAL AND NORTH-CENTRAL
MONTANA. SUK

&&

.FIRE WEATHER...A CANADIAN COLD FRONT WILL MOVE SOUTH THROUGH
THE AREA TUESDAY WITH GUSTY NORTHWEST WINDS DEVELOPING BEHIND IT.
MEANWHILE RELATIVE HUMIDITIES WILL REMAIN RELATIVELY LOW EVEN
BEHIND THE COLD FRONT. THUS THE RED FLAG WARNING FOR THE ROCKY
MOUNTAIN FRONT...CUT BANK...SHELBY...AND GREAT FALLS AREAS HAS
BEEN EXTENDED THROUGH TUESDAY EVENING. ALSO A RED FLAG WARNING HAS
BEEN ISSUED FARTHER EAST AND WILL INCLUDE THE
HAVRE...HARLEM...FORT BENTON...AND LEWISTOWN AREAS. RELATIVE
HUMIDITIES WILL INCREASE TUESDAY EVENING THOUGH WINDS COULD STAY
GUSTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  54  69  32  42 /   0  10  80  70
CTB  50  62  27  40 /   0  20  90  60
HLN  50  70  35  45 /   0   0  70  70
BZN  44  74  30  45 /   0   0  50  60
WEY  35  65  19  43 /   0   0  10  30
DLN  43  72  30  47 /   0   0  20  30
HVR  53  68  33  47 /   0  10  70  70
LWT  50  69  28  41 /   0   0  60  70

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL MIDNIGHT MDT TUESDAY NIGHT CASCADE...
CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN
GLACIER...EASTERN PONDERA...EASTERN TETON...FERGUS...JUDITH
BASIN...LIBERTY...MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...
SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

FIRE WEATHER WATCH LATE TUESDAY NIGHT MEAGHER.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT GALLATIN...MADISON.

RED FLAG WARNING FROM NOON TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT
BLAINE...HILL.

HIGH WIND WARNING UNTIL NOON MDT TUESDAY NORTHERN ROCKY MOUNTAIN
FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 1, 5:42 AM MDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
542 AM MDT MON OCT 1 2012

MTZ009-048-021145-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
542 AM MDT MON OCT 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT BEGINNING AT NOON MDT.

A RED FLAG WARNING IS IN EFFECT FROM 11 AM MDT UNTIL MIDNIGHT
TONIGHT MDT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WARNING CONTINUES IN EFFECT UNTIL NOON MDT TUESDAY.

A STRONG CANADIAN COLD FRONT WILL ARRIVE EARLY TUESDAY MORNING.
IT WILL BRING SIGNIFICANTLY COLDER TEMPERATURES AND AREAS OF
PRECIPITATION THROUGH WEDNESDAY EVENING. ACCUMULATING SNOW IS
LIKELY IN THE MOUNTAINS WITH PERIODS OF RAIN AND SNOW FOR THE
PLAINS. WINTER WEATHER HIGHLIGHTS COULD BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ010-012-044>046-049-050-054-021145-
EASTERN GLACIER-CASCADE-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-JUDITH BASIN-MEAGHER-
542 AM MDT MON OCT 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 11 AM MDT THIS MORNING UNTIL
MIDNIGHT MDT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG CANADIAN COLD FRONT WILL ARRIVE TUESDAY MORNING. IT WILL
BRING SIGNIFICANTLY COLDER TEMPERATURES AND AREAS OF PRECIPITATION
THROUGH WEDNESDAY EVENING. ACCUMULATING SNOW IS LIKELY IN THE
MOUNTAINS WITH PERIODS OF RAIN AND SNOW FOR THE PLAINS. WINTER
WEATHER HIGHLIGHTS COULD BE NEEDED.THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ055-021145-
GALLATIN-
542 AM MDT MON OCT 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT.

A STRONG CANADIAN COLD FRONT ARRIVING LATE TUESDAY MORNING OR
EARLY TUESDAY AFTERNOON WILL BRING SIGNIFICANTLY COLDER
TEMPERATURES AND AREAS OF PRECIPITATION THROUGH WEDNESDAY EVENING.
ACCUMULATING MOUNTAIN SNOWS WILL BE LIKELY ALONG WITH SCATTERED
RAIN AND SNOW IN THE VALLEYS. WINTER WEATHER HIGHLIGHTS COULD BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-011-013>015-047-051>053-021145-
BEAVERHEAD-HILL-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
MADISON-BLAINE-FERGUS-JEFFERSON-BROADWATER-
542 AM MDT MON OCT 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG CANADIAN COLD FRONT WILL ARRIVE TUESDAY MORNING. IT WILL
BRING SIGNIFICANTLY COLDER TEMPERATURES AND AREAS OF PRECIPITATION
THROUGH WEDNESDAY EVENING. ACCUMULATING SNOW IS LIKELY IN THE
MOUNTAINS WITH PERIODS OF RAIN AND SNOW FOR THE VALLEYS. WINTER
WEATHER HIGHLIGHTS COULD BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Montana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.